Inflammatory reactions from organic pigments in red tattoos

Research output: Contribution to journalArticle

Abstract

Two different red pigments used for tattooing were found to give rise to inflammatory reactions in the skin. No inorganic component was found in the pigments. NMR and MS analyses elucidated the molecular structures of two different organic compounds. A bright red pigment was found to be an aromatic azo-derivative, and a red-violet pigment was found to be linear quinacridone. A strong exposure to UV-light was reported in most cases prior to the onset of the inflammation.

Details

Authors
Organisations
Research areas and keywords

Subject classification (UKÄ) – MANDATORY

  • Dermatology and Venereal Diseases
Original languageEnglish
Pages (from-to)70-73
JournalActa Dermato-Venereologica
Volume71
Issue number1
Publication statusPublished - 1991
Publication categoryResearch
Peer-reviewedYes

Bibliographic note

The information about affiliations in this record was updated in December 2015. The record was previously connected to the following departments: Department of Dermatology and Venereology (Lund) (013006000), Organic chemistry (S/LTH) (011001240)